The clinical findings, treatment and outcome of suspected clindamycin-associated oesophageal injury in five cats are reported. All cats were treated with one 75 mg clindamycin capsule twice daily (dose range 12-19 mg/kg). Capsules were administered without food or a water bolus. Dysphagia, regurgitation, choking or gagging were seen 3-9 days after starting clindamycin. On oesophagoscopy, three cats had oesophagitis, one of which progressed to stricture formation. Two cats had an oesophageal stricture at first presentation. This is the first report of suspected clindamycin-associated oesophageal injury in cats. It serves to further alert practitioners to the potential for drug-induced oesophageal disorders (DIOD) in cats treated with oral medications and to urge prevention by promoting a change in dosing practices. (copyright) 2006 ESFM and AAFP.
J.A., B., N., S., D.J., F., & V.R.D., B. (2006). Suspected clindamycin-associated oesophageal injury in cats: five cases. Journal of Feline Medicine and Surgery, 8(6), 412–419. Retrieved from http://www.embase.com/search/results?subaction=viewrecord&from=export&id=L44689255